American Economic Review: Vol. 97 No. 5 (December 2007)
Print Article Summary Export Citation
Sign up for Email Alerts Follow us on Twitter
Sequentially Rationalizable Choice
Manzini, Paola, and Marco Mariotti. 2007. "Sequentially Rationalizable Choice." American Economic Review, 97(5): 1824-1839.
A sequentially rationalizable choice function is a choice function that can be retrieved by applying sequentially to each choice problem the same fixed set of asymmetric binary relations (rationales) to remove inferior alternatives. These concepts translate into economic language some human choice heuristics studied in psychology and explain cyclical patterns of choice observed in experiments. We study some properties of sequential rationalizability and provide a full characterization of choice functions rationalizable by two and three rationales. (JEL D01).
Article Full-Text Access